The battle against chronic pain continues!
And I WILL win. But not without a few casualties.
Those casualties, unfortunately, will be me. Only in singular. Casualty.
Last week my doctor sat at her computer with her handy book, What Pills HASN’T JD Taken? at her side. She came up with a duo of pharmaceuticals that would beat my back and hip pain into submission.
She shook her tiny clenched fists in the air.
“This is going to work!”
But then she paused and added darkly, “But at what cost?”
Um . . .
The cost, according to her book, of taking a muscle relaxer called something like Tizidizidin (“Tizanidine” — Ed.) was dizziness.
Excellent. Dizzy is fun! Who doesn’t love to spin around until they puke? ME! I mean, me? What I don’t want is drowsy. Drowsy is no good. It’s fine if I’m just planning to lie on the sofa all day and watch a marathon of Hell’s Kitchen (DO NOT JUDGE), but I wanted to get some things done this weekend. Nevertheless, I waited until Saturday afternoon, after I’d run my errands, to take my first Tizidizidin.
The first thing I felt was a distinct lack of pain. Oh, my gaw. I never believed it would really work. I am not in pain. I am moving and things are not hurting. BIZARRE!
The second thing I felt was a distinct slowing down of motor skills, followed by vicious dry mouth and lack of will to live. Nevertheless, I proceeded with my planned activities.
Dear Makers of Tizidizidin: In addition to the usual warnings of “don’t drive, don’t operate heavy machinery,” etc., I suggest you include the following:
- Don’t Nair your legs
- Don’t take a shower, especially in a tub where you’ve rinsed Nair off your legs and created a slippery surface even a sober person would have trouble navigating
- Don’t eat crackers and tuna salad, as this will be reduced to a paste the likes of which will take you approximately a month to swallow
- Don’t sort through the mail. You will throw out the checks and try to stick the bills under the refrigerator.
- Don’t get dressed. Those leg holes will be the death of you.
- Don’t brush your hair. What is hair? It doesn’t exist. It’s only a concept.
- Don’t talk on the phone. Those voices are trying to make you go into the scary attic.
- Don’t try to breathe. You don’t need to breathe. You are a starfish!
After standing and staring into space for about an hour, I made a move. For my camera.
I may or may not have been naked when I took this photo.
Finally I fell onto the bed. Every now and then I surfaced enough to form a thought: I am taking the most excellent nap! But I wasn’t really asleep so much as I was dead-ish.
Later — MUCH later, I read the directions:
Symptoms of overdose may include:
- extreme tiredness
- slow heartbeat
- slow or shallow breathing
- loss of consciousness
Bingo-How-Fun! All of the above, I think. It’s hard to remember what with all the loss of consciousness.
Soooo . . . will I be taking Tizidizidin again?
Aw, HELL, yeah! It’s a killer appetite suppressant!
* * *
So what’s YOUR favorite muscle relaxer? Have you ever tried Tizidizidin? Please don’t tell me if it made you die. I need to fit into that dress I bought.